Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my 14 month old has been sick for the past month we have been trying

antibiotic after antibiotic and it got rid of his ear infection and we have been trying other stuff for his cough and nose and tuesday he went and got three shots... and last night his temp shot up to 103.2 and i gave him infant ibprofen and it went down to like 100.3 and then this morning he woke up vomitting all over the floor with a fever of 103.5 and i gave him some more ib... and he is now laying down miserable... im just not sure what to do everytime i jump up and bring him to the er or doctors when this happens theres nothin they do but send me home with an antibiotic .... last week he had an upper respritory infection and got on an antibiotic for that and the doctor said tuesday that he was ok enough to get the shots.... it just seems after the ib wears off his temp goes back up... this is my first child im just not sure what to do any advice

Answer Question
 
Igotuonlock

Asked by Igotuonlock at 7:51 AM on May. 13, 2010 in Kids' Health

Level 1 (0 Credits)
Answers (7)
  • Poor baby, right now, make sure he isn't floppy & difficult to rouse. If he is okay just make up a comfy couch with DVDs & a thermos of coffee for you, & sit with him, cuddle, love & hold. His little system has had enough & he needs some serious rest. I would consider seeing a different Dr of your current one is just writng script after script, but sometimes little people seem to get hit with wave after wave of things, especially if they've started at daycare or playgroup. Antitbiotics only help if it is a bacterial infection, so if he has a virus there is nothing to give him. Keep up the pain relief, many kids tolerate Baby paracetemol better than ibuprofen, Otherwise cold drinks, icypoles, little snacks of custard or jelly, lots of cuddles. Be aware of his mental state if he becomes floppy or lethargic, you need to get help straight away
    myheartx4

    Answer by myheartx4 at 8:14 AM on May. 13, 2010

  • PS a high temp is a good sign. It his bodies defences fighting an infection. You should only reduce the fever if it is dangerously high, as it really serves a purpose ( the higher temp actually kills off some virus cells) If he gets too hot, give baby paracetemol, put him in a lukewarm bath - NOT cool or cold - that will just make him shiver and heat up more, so lukewarm bath - if he likes bathes, just let him sit in a tepid bath playing and splashing. Other wise remove layers of clothing til just a diaper and singlet, don't blow a fan on him, just let him cool down slowly. If he gets floppy or hard to rouse, get help
    myheartx4

    Answer by myheartx4 at 8:18 AM on May. 13, 2010

  • i would take hilm to an allergy doctor. I promise it sounds very similar to what was going on with my son before i took him to the allergist. He was running a fever on and off for about 2 months and sick..come to find out he is allergic to just about every damn thing.
    shay1130

    Answer by shay1130 at 8:21 AM on May. 13, 2010

  • Allergist or ENT specialist. If chronic ear infections are going on and antibiotics are proving useless it's time for ear tubes and removal of the adnoids (sp). Other than that you just need to wait things out.
    2autisticsmom

    Answer by 2autisticsmom at 8:29 AM on May. 13, 2010

  • i was thinking the same thing...allergist.
    inkydorei

    Answer by inkydorei at 10:24 AM on May. 13, 2010

  • many ear infections are viral, and an antibiotic won't do anything to help them. such a long time on antibiotics, i think your baby needs some probiotics. for the life of me, i will never understand why dr's don't advise probiotics every time they dish out antibiotics. i think the high fever after the shots are a side effect from the shots. i would report this at www.vaers.hhs.gov
    i would call the dr. and let him know about the fever and vomiting, and tell him you believe it may be related to the shots.
    the fever is supposed to go up after a fever reducer wears off. the fever reducer only stops(or reduces) the fever, it does not touch what is actually causing the fever.
    i agree with the first poster, love your baby, keep him hydrated and comfortable, and watch for lethargy.
    personally, i would lay off the medications for a while. my kids have never yet been medicated, we let their bodies work through viruses
    good luck mama!
    happy2bmom25

    Answer by happy2bmom25 at 2:04 PM on May. 13, 2010

  • Fevers after shots are normal. Having a ped that gives out antibiotic after antibiotic is not normal. Some things are viral and need to run their course. You can treat him symptomatically. Motrin for fever etc. Any fever 103 or above you should at least call in to his docs office.
    salexander

    Answer by salexander at 3:17 PM on May. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN